Alert archive / Wisconsin / Tornado Warnings in 2005
Tornado Warning 16, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at Jun 11, 2005, 3:39 PM CDT for Sawyer County, Wisconsin. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2005, 3:39 PM CDT (20:39 UTC)
- Expired
- Jun 11, 2005, 4:24 PM CDT
- In force
- 45 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Sawyer County, WI
The radar
The Duluth radar (KDLH), 121 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 4:00 PM CDT | TSTM WND DMG | 15 S Hayward, WI | TREES DOWN ALONG HIGHWAY 27 SOUTH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 112039 TORDLH WIC113-112145- /O.NEW.KDLH.TO.W.0016.050611T2039Z-050611T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 339 PM CDT SAT JUN 11 2005 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... SAWYER COUNTY IN NORTHWEST WISCONSIN * UNTIL 445 PM CDT * AT 337 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 16 MILES SOUTH OF HAYWARD...MOVING NORTHEAST AT 60 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... STONE LAKE BY 345 PM CDT LITTLE ROUND LAKE BY 350 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4583 9153 4565 9154 4604 9093 4615 9153 $$ SCW
2 follow-up statements
000 WWUS53 KDLH 112052 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 351 PM CDT SAT JUN 11 2005 WIC113-112145- /O.CON.KDLH.TO.W.0016.000000T0000Z-050611T2145Z/ SAWYER WI- 351 PM CDT SAT JUN 11 2005 ...A TORNADO WARNING CONTINUES UNTIL 445 PM CDT FOR SAWYER COUNTY... AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR STONE LAKE...OR ABOUT 6 MILES SOUTHWEST OF NORTHWOODS BEACH...OR ABOUT 11 MILES SOUTH OF HAYWARD...MOVING NORTHEAST AT 35 MPH. THE TORNADO WILL BE NEAR... 6 MILES NORTHWEST OF RESERVE BY 355 PM CDT NORTHWOODS BEACH BY 400 PM CDT LITTLE ROUND LAKE BY 405 PM CDT IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4583 9153 4565 9154 4604 9093 4615 9153 $$ SCW
000 WWUS53 KDLH 112124 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 423 PM CDT SAT JUN 11 2005 WIC113-112133- /O.CAN.KDLH.TO.W.0016.000000T0000Z-050611T2145Z/ SAWYER WI- 423 PM CDT SAT JUN 11 2005 ...THE TORNADO WARNING FOR SAWYER COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING IS NO LONGER SEVERE. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 700 PM CDT SATURDAY EVENING FOR EAST CENTRAL MINNESOTA AND NORTHWEST WISCONSIN. LAT...LON 4583 9153 4565 9154 4604 9093 4615 9153 $$ SCW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Jun 11, 2:45 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 11, 2:45 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 245 PM CDT SAT JUN 11 2005 .DISCUSSION...SEVERE WEATHER IS MAIN FOCUS FOR TONIGHT LATEST RUC40 INDICATES A GOOD POTENTIAL FOR SEVERE WEATHER IN THE WATCH AREA THIS AFTERNOON AND EVENING. THE LATEST RUC FORECASTS LI OF -7...WITH H85 THETA-E OVER 340K. THE 0-1KM VGP ALSO INDICATES DECENT POTENTIAL FOR ROTATING SUPERCELLS. THE RESULT SHOULD BE SOME LARGE HAIL AND DAMAGING WINDS. THE LOW RESPONSIBLE FOR THE STORMS THIS EVENING SHOULD MOVE NORTH OF THE BORDER BY 12Z SUNDAY...LEAVING JUST A SMALL CHANCE OF A THUNDERSTORM FOR SUNDAY. OVERALL...IT LOOKS PRETTY DRY...BUT WITH MUGGY AIR AND BOUNDARIES STILL PRESENT - WOULD NOT RULE OUT THE POTENTIAL FOR AN ISOLATED STORM. THE NEXT SYSTEM TAKES AIM ON THE NORTHLAND SUNDAY NIGHT AND MONDAY...AND CLOSES OFF INTO MIDWEEK. HAVE WENT WITH MID RANGE POPS...BUT MAY NEED TO BUMP INTO THE LIKELY CATEGORY WITH LATER FORECASTS. OTHER THAN THAT...IT LOOKS PRETTY DRY AFTER THE CLOSED LOW MOVES OUT ON WEDNESDAY. HIGH PRESSURE WILL DRY THINGS OUT FOR THE END OF THE WEEK. .AVIATION...SHOWERS AND THUNDERSTORMS WILL PREVAIL THIS EVENING WITH MVFR CIGS AND VSBYS IN THE STRONGER THUNDERSTORMS. IFR CIGS AND VSBYS WITH BR EXPECTED AROUND 06Z. .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. DAP/GSF
Hazardous weather outlook, Jun 11, 8:45 AM CDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED TYPOS NATIONAL WEATHER SERVICE DULUTH MN 845 AM CDT SAT JUN 11 2005 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-121230- ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON- KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS- PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA- S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN- 845 AM CDT SAT JUN 11 2005 ...SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BECOME LIKELY BY THIS AFTERNOON. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH OF A BRAINERD...TO DULUTH...TO SILVER BAY LINE TODAY AND TONIGHT. THE MAIN THREAT WITH THE SEVERE WEATHER IS LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AFTER 200 PM IN THE SLIGHT RISK AREA. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.CRH.NOAA.GOV/DLH STEWART/DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:53 PM CDT | Tornado Warning | DLH | Washburn | 61 min |
| Jun 11, 4:40 PM CDT | Tornado Warning | DLH | Burnett | 41 min |
| Jun 11, 4:56 PM CDT | Severe Thunderstorm Warning | DLH | Price | 27 min |
Nearby
Tornado Warnings in Wisconsin, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.